Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

June 6, 2021Dooly County, Sumter County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 6, 2021, 5:40 PM EDT for Dooly County, Sumter County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2021, 5:40 PM EDT (21:40 UTC)
Expired
Jun 6, 2021, 6:15 PM EDT
In force
35 min
Issued by
NWS Atlanta, GA
Wind
50

Counties Dooly County, GA, Sumter County, GA

The radar

The Robins AFB radar (KJGX), 66 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 245 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
245 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
937 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

740 
WWUS82 KFFC 062140
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
540 PM EDT Sun Jun 6 2021
 
GAZ092-093-104>108-062215-
Macon GA-Schley GA-Crisp GA-Dooly GA-Sumter GA-Wilcox GA-Pulaski GA-
540 PM EDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MACON...SOUTHERN
SCHLEY...NORTHERN CRISP...DOOLY...SUMTER...NORTHWESTERN WILCOX AND
SOUTHERN PULASKI COUNTIES UNTIL 615 PM EDT...

At 540 PM EDT...a line of strong thunderstorms extended from Plains 
to near Lamar to near Tremont to near Abbeville...and moving north 
at 25 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Americus, Vienna, Unadilla, Plains, Byromville, Pineview, Pinehurst,
Andersonville, Lilly, Dooling, Lamar, Richwood, New Era, La Crosse,
Mock Springs, Pennington, Ocmulgee Banks, Finleyson, Drayton and
Pleasant View.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3201 8367 3200 8439 3219 8441 3224 8408
      3226 8368 3220 8332 3218 8329 3215 8332
      3213 8331 3211 8334 3210 8332 3209 8332
      3209 8330 3198 8336
TIME...MOT...LOC 2140Z 180DEG 21KT 3203 8439 3206 8407 3206 8369 3202
8337

WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 6, 3:45 PM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jun 6, 3:45 PM EDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
345 PM EDT Sun Jun 6 2021

.SHORT TERM /Tonight through Monday Night/...
Current mosaic radar loop shows some scattered showers and
isolated thunderstorms developing over the area. Moist southerly
flow has set up across the region as the next wave is moving
northward out of the gulf across MS/AL. Things are still fairly
stable across the state as a Bermuda ridge just off the eastern
seaboard has pushed in across the area from the east. Expecting a
bit more diurnally driven instability to develop Monday as the
ridge does weaken a bit. PW values remain in the 1.75 to 2 inch
range through the short term so any storms that do develop are
expected to drop a decent amount of precip. In general, conditions
remain in place to keep likely pops across the area Today and
again Monday during the daylight hours with chance pops at night.
Layers of mid/high clouds and east to southeast winds should help
keep max temperatures in the low 80s far north to low 90s east
central Monday. Lows tonight and Monday night will dip into the
60s to near 70.

01

.LONG TERM /Tuesday through Sunday/...
For the first part of the long term period, the meandering upper-
level cut-off low (located roughly over MO/IA/IL at the start of the
period) will transition to an open wave and shift eastward.
Meanwhile, mid- and low-level southerly flow will continue to advect
Gulf moisture across the CWA, keeping PWATs around 1.5 to 2.0 inches
(around the maximum moving average per FFC sounding climatology). Am
maintaining high-end chance to likely PoPs for Tuesday, Wednesday,
and Thursday given the upper-level troughing and tropical air mass
in place. The focus for the precip over these three days will be
across northern GA, closer to the weak upper-level low.
Specifically, WPC QPF through the long term period shows a rainfall
maximum over the higher elevations of north GA. Day 3-7 storm total
rainfall is forecast to be 1.0 to 2.0 inches across the higher
terrain, with 0.25 to 0.75 inch across the rest of the CWA.

The GFS and ECMWF signal a transition to northwesterly upper flow
over the course of Friday and Saturday, with upper disturbances
diving southeastward and potentially impacting the CWA. The timing
of said disturbances, however, varies amongst the models. Given this
is Day 6/Day 7 and uncertainty is quite high, am capping PoPs at
high-end chance to low-end likely across northern GA.

No organized or widespread severe weather is forecast at this time,
though a few strong to severe storms cannot be ruled out each day.
The main threats with storms each day will be frequent lightning,
gusty winds, and locally heavy rainfall. High and low temps will
remain at least a few degrees above average through the period given
the warm, soupy air mass in place.

Martin

&&

.AVIATION...
18Z Update...
Showers and isolated thunderstorms popping up across the area
Convective coverage will increase over the next few hours and
expecting the TAF sites to start seeing precip by 20z. The storms
should calm down after sunset then pick back up again Monday
afternoon. Winds expected to stay mainly out of the S to SE in the
5-10kt range. Will see some higher gust in and around any
stronger storms. Ceilings starting off in the VFR range but will
see some MVFR ceilings with the afternoon convection today and
monday afternoon. Ceilings expected to fall into the IFR range
over night then lift back into the VFR range by 15-17z Monday.
Will see some patchy fog develop tonight so may see some MVFR
VSBYs across the area. The fog will dissipate shortly after
sunrise.

//ATL Confidence...18Z Update...
Confidence high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          69  82  67  83 /  50  80  50  80
Atlanta         69  81  68  83 /  50  80  50  80
Blairsville     65  76  64  78 /  50  80  60  80
Cartersville    68  81  67  84 /  50  80  50  80
Columbus        70  84  69  88 /  50  80  50  60
Gainesville     68  79  67  80 /  50  80  60  80
Macon           69  85  68  88 /  50  70  50  60
Rome            69  81  68  85 /  60  80  50  80
Peachtree City  68  81  67  85 /  50  80  50  70
Vidalia         72  86  70  88 /  50  70  50  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....Martin
AVIATION...01
Hazardous weather outlook, Jun 6, 12:07 PM EDT, 5 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1207 PM EDT Sun Jun 6 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071615-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1207 PM EDT Sun Jun 6 2021

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous thunderstorms are expected this afternoon
and evening. The primary threats will be frequent lightning, gusty
winds and brief heavy rain.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

There will be a chance of thunderstorms each day through
Saturday, mainly during the afternoon and evening hours. A few
strong to severe thunderstorms cannot be ruled out on any of these
days; however, no organized or widespread severe weather is
expected. The primary threat from any thunderstorms will be
frequent lightning, gusty winds and brief heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jun 6, 4:47 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
447 PM EDT Sun Jun 6 2021

GAZ097-098-111-112-062115-
Wheeler GA-Treutlen GA-Montgomery GA-Laurens GA-
447 PM EDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...SOUTHWESTERN
TREUTLEN...NORTHWESTERN MONTGOMERY AND SOUTHEASTERN LAURENS COUNTIES
UNTIL 515 PM EDT...

At 447 PM EDT...a strong thunderstorm was over Alamo...moving north
at 20 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Alamo, Glenwood, Lowery, Barnhill, Landsburg and Cedar Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3206 8286 3208 8288 3216 8290 3218 8287
      3220 8289 3219 8291 3232 8294 3238 8276
      3230 8261 3209 8267 3206 8283
TIME...MOT...LOC 2047Z 184DEG 16KT 3218 8277

WIND...50MPH
Special weather statement, Jun 6, 5:16 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
516 PM EDT Sun Jun 6 2021

GAZ086-098-112-113-062145-
Toombs GA-Emanuel GA-Treutlen GA-Montgomery GA-
516 PM EDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TOOMBS...EMANUEL...
EASTERN TREUTLEN AND NORTHEASTERN MONTGOMERY COUNTIES UNTIL 545 PM
EDT...

At 515 PM EDT...a strong thunderstorm was near Normantown, or 10
miles east of Soperton...moving northeast at 20 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Swainsboro, Twin City, Stillmore, Oak Park, Nunez, Tarrytown, Covena,
Kibbee, Lexsy, Zaidee, George L Smith State Park, Normantown and
Canoochee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3252 8215 3248 8218 3242 8219 3235 8225
      3225 8236 3229 8259 3259 8241 3269 8213
      3256 8207
TIME...MOT...LOC 2115Z 215DEG 18KT 3235 8242

WIND...50MPH
Special weather statement, Jun 6, 5:40 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
540 PM EDT Sun Jun 6 2021

GAZ092-093-104>108-062215-
Macon GA-Schley GA-Crisp GA-Dooly GA-Sumter GA-Wilcox GA-Pulaski GA-
540 PM EDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MACON...SOUTHERN
SCHLEY...NORTHERN CRISP...DOOLY...SUMTER...NORTHWESTERN WILCOX AND
SOUTHERN PULASKI COUNTIES UNTIL 615 PM EDT...

At 540 PM EDT...a line of strong thunderstorms extended from Plains
to near Lamar to near Tremont to near Abbeville...and moving north
at 25 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Americus, Vienna, Unadilla, Plains, Byromville, Pineview, Pinehurst,
Andersonville, Lilly, Dooling, Lamar, Richwood, New Era, La Crosse,
Mock Springs, Pennington, Ocmulgee Banks, Finleyson, Drayton and
Pleasant View.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3201 8367 3200 8439 3219 8441 3224 8408
      3226 8368 3220 8332 3218 8329 3215 8332
      3213 8331 3211 8334 3210 8332 3209 8332
      3209 8330 3198 8336
TIME...MOT...LOC 2140Z 180DEG 21KT 3203 8439 3206 8407 3206 8369 3202
8337

WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:28 PM EDTSpecial Weather StatementFFCChattahoochee32 min
Jun 5, 9:15 PM EDTSpecial Weather StatementFFCEmanuel60 min
Jun 6, 4:47 PM EDTSpecial Weather StatementFFCWheeler28 min
Jun 6, 5:16 PM EDTSpecial Weather StatementFFCEmanuel29 min
Jun 6, 5:46 PM EDTSpecial Weather StatementFFCTelfair29 min
Jun 6, 5:56 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee34 min
Jun 6, 6:09 PM EDTSpecial Weather StatementFFCDodge, Wheeler36 min
Jun 6, 6:31 PM EDTSpecial Weather StatementFFCBleckley, Laurens, Montgomery, Wheeler29 min
Jun 6, 6:57 PM EDTSpecial Weather StatementFFCBleckley, Laurens, Twiggs33 min
Jun 6, 7:33 PM EDTSpecial Weather StatementFFCBaldwin, Bibb, Jones, Twiggs, Wilkinson27 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.